Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 89, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 10, 2000, 9:09 PM EDT for Boyd County, Kentucky. It was in force for 21 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 10, 2000, 9:09 PM EDT (01:09 UTC)
- Expired
- Jul 10, 2000, 9:30 PM EDT
- In force
- 21 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Boyd County, KY
The radar
The Charleston,WV radar (KRLX), 85 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 9:15 PM EDT | Thunderstorm Wind | Catlettsburg, KY | A few trees and several large branches were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1714 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
576
WUUS51 KRLX 110109
SVRCRW
KYC019-110130-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
909 PM EDT MON JUL 10 2000
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOYD COUNTY IN KENTUCKY...
* UNTIL 930 PM EDT...
* AT 900 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM 8 MILES SOUTH OF WESTWOOD...OR ABOUT 2 MILES SOUTHEAST
OF CANNONSBURG...MOVING SOUTHEAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING AREA INCLUDE...BELLEFONTE.
<<CALL TO ACTION>>IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE
A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 3844 8276 3827 8273 3831 8259 3844 8260
3850 8270What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 4:31 PM EDT, 4 hours 38 minutes earlier.
Area forecast discussion, Jul 10, 4:31 PM EDT, 4 hours 38 minutes before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087- KYZ101>103-105-VAZ003-004-110831- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 431 PM EDT MON JUL 10 2000 WAY BEHIND SCHEDULE FOR THIS PACKAGE DUE TO WEATHER AND COMPUTER PROBLEMS. FLASH FLOOD WATCH EXTENDED FOR NORTHERN AREAS UNTIL MIDNIGHT TONIGHT AND FOR SOUTHERN AREAS UNTIL 4AM TUESDAY. SEVERE THUNDERSTORM WATCH UNTIL 6 PM FOR NORTHERN AREAS TONIGHT AND UNTIL 8 PM FOR SOUTHERN REGION. WILL BE SHORT WITH DISCUSSION. LIKELY/CHANCE POPS TONIGHT WITH SEVERE WEATHER AND THEN DECREASING POPS TUESDAY MORNING FROM NORTHERN AREAS TO SOUTHERN. WILL LINGER POPS IN SOUTH INTO THE DAY ON TUESDAY. HAVE GONE NEAR MOS TEMPS. .RLX... WV...SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT MONDAY FOR ZONES WVZ010>011...WVZ017>020...WVZ028>032...WVZ038>040...WVZ046>047. SEVERE THUNDERSTORM WATCH UNTIL 800 PM EDT MONDAY FOR ZONES WVZ005>008...WVZ013>016...WVZ024>027...WVZ034>037. FLASH FLOOD WATCH UNTIL 1200 AM EDT TUESDAY FOR ZONES WVZ007>011...WVZ014>020...WVZ027>032...WVZ036>040...WVZ046>047. FLASH FLOOD WATCH UNTIL 400 AM EDT TUESDAY FOR ZONES WVZ005>008-013-016-024>027-034>037-110409. VA...NONE. KY...NONE. FLASH FLOOD WATCH UNTIL 400 AM EDT TUESDAY FOR ZONES KYZ101>103-105. OH...NONE. FLASH FLOOD WATCH UNTIL 400 AM EDT TUESDAY FOR ZONES OHZ086-087.
In the hours before
Local storm report, Jul 10, 4:08 PM EDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0408 PM EDT MON JUL 10 2000
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0406 PM WELLSTON OH .50 INCH HAIL
07/10/00 JACKSON EVENT OCCURRED BETWEEN
N 0351 PM AND 0406 PM
0410 PM WELLSTON OH 1.00 INCH HAIL
07/10/00 JACKSON EVENT OCCURRED BETWEEN
0355 PM AND 0410 PMLocal storm report, Jul 10, 4:25 PM EDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0425 PM EDT MON JUL 10 2000
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0424 PM POINT PLEASANT WV WIND DAMAGE
07/10/00 MASON STRUCTURAL DAMAGE.
EVENT OCCURRED BETWEEN
0409 PM AND 0424 PM
0426 PM BRANCHLAND WV PEA SIZE HAIL
07/10/00 LINCOLN EVENT OCCURRED BETWEEN
0411 PM AND 0426 PMLocal storm report, Jul 10, 4:36 PM EDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0436 PM EDT MON JUL 10 2000
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0433 PM GLASGOW WV WIND DAMAGE
07/10/00 KANAWHA LARGE BRANCHES BROKEN.
EVENT OCCURRED BETWEEN
0418 PM AND 0433 PM
0428 PM WELLSTON OH 1.25 INCH HAIL
07/10/00 JACKSON EVENT OCCURRED BETWEEN
/ 0413 PM AND 0428 PMLocal storm report, Jul 10, 4:50 PM EDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0450 PM EDT MON JUL 10 2000
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0447 PM ASHFORD WV FUNNEL CLOUD
07/10/00 BOONE EVENT OCCURRED BETWEEN
0432 PM AND 0447 PMSpecial weather statement, Jul 10, 6:25 PM EDT, 2 hours 44 minutes before
WVZ010-011-017>020-028>032-038>040-046-047-102316- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 625 PM EDT MON JUL 10 2000 ...THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR PARTS OF NORTHERN WEST VIRGINIA UNTIL 9 PM THIS EVENING HAS EXPIRED. THIS INCLUDES THE FOLLOWING COUNTIES IN WEST VIRGINIA... BARBOUR BRAXTON CALHOUN DODDRIDGE GILMER HARRISON LEWIS PLEASANTS POCAHONTAS RANDOLPH RITCHIE TAYLOR TYLER UPSHUR WEBSTER WIRT THUNDERSTORM ACTIVITY WILL CONTINUE FOR THIS AREA FOR THE NEXT SEVERAL HOURS...BUT IS EXPECTED TO REM~AIN BELOW SEVERE LIMITS. .END/
Special weather statement, Jul 10, 8:15 PM EDT, 54 minutes before
WVZ005>008-013>016-024>027-034>037-110112- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 815 PM EDT MON JUL 10 2000 ...THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR PARTS OF CENTRAL AND SOUTHERN WEST VIRGINIA UNTIL 8 PM THIS EVENING HAS EXPIRED. THIS INCLUDES THE FOLLOWING COUNTIES IN WEST VIRGINIA... BOONE...CABELL...CLAY...FAYETTE...JACKSON...KANAWHA...LINCOLN... LOGAN...MASON...MINGO...NICHOLAS.V..PUTNAM...RALEIGH...ROANE... WAYNE...WYOMING.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 8:54 PM EDT | Flash Flood Warning | RLX | Greenup | 96 min |
| Jul 10, 10:49 PM EDT | Flash Flood Warning | RLX | Lawrence | 2 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.